Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 3, 2000, 10:26 PM CDT for Benton County, Humphreys County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2000, 10:26 PM CDT (03:26 UTC)
- Expired
- May 3, 2000, 11:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Benton County, TN, Humphreys County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
177 WUUS54 KOHX 040330 SVRBNA TNC005-085-040415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1026 PM CDT WED MAY 3 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CAMDEN WESTERN HUMPHREYS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WAVERLY * UNTIL 1115PM CDT * AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTH OF CAMDEN...OR ABOUT 25 MILES SOUTHWEST OF WAVERLY...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER NEW JOHNSONVILLE...AT 1050 PM CDT MOVE INDOORS TO A STURDY BUILDING...AS HAIL TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM. $$ JDG/DC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 8:27 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 3, 8:27 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 827 PM CDT WED MAY 3 2000 WELL...THE SHRA AND TSRA ARE RAPIDLY DIMINISHING IN INTENSITY AND AREAL COVERAGE. PHONE CALLS REVEALS PLENTY OF HAIL REPORTS WITH GOLF BALL SIZE HAIL IN WOODBURY THE BIGGEST THUS FAR. STILL HAVING AWIPS PROBLEMS...BUT EVENING SOUNDING FROM MICROARTS WAS CONVECTIVELY CONTAMINATED...BUT CLOUD COVER CONTINUES TO ROTATE AROUND H5 LOW OVER ERN OK. 23Z RUC ANALYSIS DID NOT DO A BANG UP JOB ON THE QPF...BUT WITH THE SUNSHINE GONE...THE MAJORITY OF THE TSRA/SHRA WILL END BY 10 PM. MAIN PROBLEM WILL BE WITH FOG AND STRATUS TONIGHT. NASHVILLE (BNA) JUST WENT TO 600FT AND 5 MILES. WILL LOOK AWOS OBS AND SEE HOW TO BEST ADDRESS THE FOG WORDING. WILL LOOK AT 9 PM OBS TO ASCERTAIN IF ANY CHANGES NEED TO BE MADE. .BNA...NONE. JDG
In the hours before
Local storm report, May 3, 5:24 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
524 PM CDT WED MAY 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM WOODBURY TN 1.75 INCH HAIL
05/03/00 CANNON SHERIFFS OFFICE REPORTED
GOLF BALL SIZE HAIL.
0552 PM DECHERD TN 58 MPH TSTM WIND GUST
05/03/00 FRANKLIN SHERIFFS OFFICE REPORTED
A TREE BLOWN DOWN.
0305 PM LEBANON TN 58 MPH TSTM WIND GUST
05/03/00 WILSON LEBANON P.D. REPORTED A
FEW TREES DOWN.
0350 PM SHELBYVILLE TN 58 MPH TSTM WIND GUST
05/03/00 BEDFORD SHERIFFS OFFICE REPORTED
A FEW TREES DOWN.
0400 PM 5 W HARTSVILLE TN .75 INCH HAIL
05/03/00 TROUSDALE SHERIFFS OFFICE REPORTED
DIME SIZE HAIL.
0400 PM NORTHWEST SECTION TN 58 MPH TSTM WIND GUST
05/03/00 TROUSDALE SHERIFFS OFFICE REPORTED
A FEW TREES DOWN IN
NORTHWEST PART OF THE
COUNTY.
0400 PM 6 NW HARTSVILLE TN 58 MPH TSTM WIND GUST
05/03/00 TROUSDALE SHERIFFS OFFICE REPORTED
A FEW TREES DOWN.
0404 PM LEWISBURG TN FLASH FLOOD
05/03/00 MARSHALL SHERIFFS OFFICE REPORTED
FLOODING IN LOW LYING
AREAS.
00345 PM SHELBYVILLE TN 60 MPH TSTM WIND GUST
05/03/00 BEDFORD SPOTTER REPORTED STRONG
WINDS PUSHED A CAR ON
THE ROAD.
0530 PM 5 E WOODBURY TN 1.00 INCH HAIL
05/03/00 CANNON PUBLIC REPORT OF HAIL THE
SIZE OF QUARTERS.
JAOLocal storm report, May 3, 5:30 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
530 PM CDT WED MAY 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 10 SW SPRINGFIELD TN 1.00 INCH HAIL
05/03/00 ROBERTSON REPORTED BY SHERIFF
0300 PM 10 SW SPRINGFIELD TN WIND DAMAGE
05/03/00 ROBERTSON TREES BLOWN DOWN SHERIFFZ
REPORT
END/ORCHANIANLocal storm report, May 3, 6:54 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
524 PM CDT WED MAY 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM WOODBURY TN 1.75 INCH HAIL
05/03/00 CANNON SHERIFF'S OFFICE REPORTED
GOLF BALL SIZE HAIL.
0552 PM DECHERD TN 58 MPH TSTM WIND GUST
05/03/00 FRANKLIN SHERIFF'S OFFICE REPORTED
A TREE BLOWN DOWN.
0305 PM LEBANON TN 58 MPH TSTM WIND GUST
05/03/00 WILSON LEBANON P.D. REPORTED A
FEW TREES DOWN.
0350 PM SHELBYVILLE TN 58 MPH TSTM WIND GUST
05/03/00 BEDFORD SHERIFF'S OFFICE REPORTED
A FEW TREES DOWN.
0400 PM 5 W HARTSVILLE TN .75 INCH HAIL
05/03/00 TROUSDALE SHERIFF'S OFFICE REPORTED
DIME SIZE HAIL.
0400 PM NORTHWEST SECTION TN 58 MPH TSTM WIND GUST
05/03/00 TROUSDALE SHERIFF'S OFFICE REPORTED
A FEW TREES DOWN IN
NORTHWEST PART OF THE
COUNTY.
0400 PM 6 NW HARTSVILLE TN 58 MPH TSTM WIND GUST
05/03/00 TROUSDALE SHERIFF'S OFFICE REPORTED
A FEW TREES DOWN.
0404 PM LEWISBURG TN FLASH FLOOD
05/03/00 MARSHALL SHERIFF'S OFFICE REPORTED
FLOODING IN LOW LYING
AREAS.
0345 PM SHELBYVILLE TN 60 MPH TSTM WIND GUST
05/03/00 BEDFORD STRONG TSTM WINDS PUSHED A
CAR ON THE ROAD. REPORT BY
SKYWARN SPOTTER.
0345 PM SHELBYVILLE TN 60 MPH TSTM WIND GUST
05/03/00 BEDFORD SPOTTER REPORTED STRONG
WINDS PUSHED A CAR ON THE
a ROAD.
0530 PM 5 E WOODBURY TN 1.00 INCH HAIL
05/03/00 CANNON PUBLIC REPORT OF HAIL THE
SIZE OF QUARTERS.
JAOLocal storm report, May 3, 6:58 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
524 PM CDT WED MAY 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM WOODBURY TN 1.75 INCH HAIL
05/03/00 CANNON SHERIFF'S OFFICE REPORTED
GOLF BALL SIZE HAIL.
0552 PM DECHERD TN 58 MPH TSTM WIND GUST
05/03/00 FRANKLIN SHERIFF'S OFFICE REPORTED
A TREE BLOWN DOWN.
0305 PM LEBANON TN 58 MPH TSTM WIND GUST
05/03/00 WILSON LEBANON P.D. REPORTED A
FEW TREES DOWN.
0350 PM SHELBYVILLE TN 58 MPH TSTM WIND GUST
05/03/00 BEDFORD SHERIFF'S OFFICE REPORTED
A FEW TREES DOWN.
0400 PM 5 W HARTSVILLE TN .75 INCH HAIL
05/03/00 TROUSDALE SHERIFF'S OFFICE REPORTED
DIME SIZE HAIL.
0400 PM NORTHWEST SECTION TN 58 MPH TSTM WIND GUST
05/03/00 TROUSDALE SHERIFF'S OFFICE REPORTED
A FEW TREES DOWN IN
NORTHWEST PART OF THE
COUNTY.
0400 PM 6 NW HARTSVILLE TN 58 MPH TSTM WIND GUST
05/03/00 TROUSDALE SHERIFF'S OFFICE REPORTED
A FEW TREES DOWN.
0404 PM LEWISBURG TN FLASH FLOOD
05/03/00 MARSHALL SHERIFF'S OFFICE REPORTED
FLOODING IN LOW LYING
AREAS.
00345 PM SHELBYVILLE TN 60 MPH TSTM WIND GUST
05/03/00 BEDFORD SPOTTER REPORTED STRONG
WINDS PUSHED A CAR ON
THE ROAD.
0530 PM 5 E WOODBURY TN 1.00 INCH HAIL
05/03/00 CANNON PUBLIC REPORT OF HAIL THE
SIZE OF QUARTERS.
JAOLocal storm report, May 3, 7:00 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
700 PM CDT WED MAY 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM WOODBURY TN 1.75 INCH HAIL
05/03/00 CANNON SHERIFFS OFFICE REPORTED
GOLF BALL SIZE HAIL.
0552 PM DECHERD TN 58 MPH TSTM WIND GUST
05/03/00 FRANKLIN SHERIFFS OFFICE REPORTED
A TREE BLOWN DOWN.
0305 PM LEBANON TN 58 MPH TSTM WIND GUST
05/03/00 WILSON LEBANON P.D. REPORTED A
FEW TREES DOWN.
0350 PM SHELBYVILLE TN 58 MPH TSTM WIND GUST
05/03/00 BEDFORD SHERIFFS OFFICE REPORTED
A FEW TREES DOWN.
0400 PM 5 W HARTSVILLE TN .75 INCH HAIL
05/03/00 TROUSDALE SHERIFFS OFFICE REPORTED
DIME SIZE HAIL.
0400 PM NORTHWEST SECTION TN 58 MPH TSTM WIND GUST
05/03/00 TROUSDALE SHERIFFS OFFICE REPORTED
A FEW TREES DOWN IN
NORTHWEST PART OF THE
COUNTY.
0400 PM 6 NW HARTSVILLE TN 58 MPH TSTM WIND GUST
05/03/00 TROUSDALE SHERIFFS OFFICE REPORTED
A FEW TREES DOWN.
0404 PM LEWISBURG TN FLASH FLOOD
05/03/00 MARSHALL SHERIFFS OFFICE REPORTED
FLOODING IN LOW LYING
AREAS.
00345 PM SHELBYVILLE TN 60 MPH TSTM WIND GUST
05/03/00 BEDFORD SPOTTER REPORTED STRONG
WINDS PUSHED A CAR ON
THE ROAD.
0530 PM 5 E WOODBURY TN 1.00 INCH HAIL
05/03/00 CANNON PUBLIC REPORT OF HAIL THE
SIZE OF QUARTERS.
JAO
CORRECTED FOR TIME IN HEADERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 28 min |
| May 4, 1:11 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 34 min |
| May 4, 1:45 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 30 min |
| May 4, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 34 min |
| May 4, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 46 min |
| May 4, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 55 min |
| May 4, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 53 min |
| May 4, 5:21 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 39 min |
| May 4, 5:32 PM CDT | Tornado Warning | OHX | Montgomery | 28 min |
| May 4, 6:32 PM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.